Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 73, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 19, 2016, 4:27 PM CDT for Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 4:27 PM CDT (21:27 UTC)
- Expired
- May 19, 2016, 5:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622
WUUS54 KLCH 192127
SVRLCH
LAC097-099-192230-
/O.NEW.KLCH.SV.W.0073.160519T2127Z-160519T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
427 PM CDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
* UNTIL 530 PM CDT
* AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CECILIA...OR
NEAR BREAUX BRIDGE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BREAUX BRIDGE...ARNAUDVILLE...HENDERSON...CECILIA...ATCHAFALAYA
NATIONAL WILDLIFE REFUGE AND LAKE PELBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3024 9194 3028 9195 3030 9195 3032 9196
3036 9195 3037 9199 3041 9201 3052 9173
3051 9173 3051 9175 3050 9175 3050 9170
3044 9164 3039 9162 3036 9165 3035 9163
3030 9162
TIME...MOT...LOC 2123Z 251DEG 14KT 3035 9190
HAIL...1.00IN
WIND...60MPH
$$
132 follow-up statements
767
WWUS54 KLCH 192159
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 PM CDT THU MAY 19 2016
LAC097-099-192230-
/O.CON.KLCH.SV.W.0073.000000T0000Z-160519T2230Z/
ST. MARTIN LA-ST. LANDRY LA-
459 PM CDT THU MAY 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN ST. MARTIN AND SOUTHEASTERN ST. LANDRY PARISHES...
AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATCHAFALAYA
NATIONAL WILDLIFE REFUGE...OR 8 MILES SOUTH OF KROTZ SPRINGS...MOVING
EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BREAUX BRIDGE...HENDERSON...ATCHAFALAYA NATIONAL WILDLIFE REFUGE AND
LAKE PELBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3029 9182 3046 9188 3052 9173 3051 9173
3051 9175 3050 9175 3050 9170 3044 9164
3039 9162 3036 9165 3035 9163 3032 9162
TIME...MOT...LOC 2158Z 252DEG 15KT 3041 9177
HAIL...1.00IN
WIND...60MPH
$$
13467
WWUS54 KLCH 192230
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 PM CDT THU MAY 19 2016
LAC097-099-192240-
/O.EXP.KLCH.SV.W.0073.000000T0000Z-160519T2230Z/
ST. MARTIN LA-ST. LANDRY LA-
530 PM CDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARTIN AND
SOUTHEASTERN ST. LANDRY PARISHES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND IS EXITING THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LAKE CHARLES .
LAT...LON 3029 9182 3046 9188 3052 9173 3051 9173
3051 9175 3050 9175 3050 9170 3044 9164
3039 9162 3036 9165 3035 9163 3032 9162
TIME...MOT...LOC 2228Z 251DEG 14KT 3041 9177
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:23 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 19, 12:23 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1223 PM CDT THU MAY 19 2016 .AVIATION... Storms moving up the Texas coast are beginning to move into southeast Texas attm. These storms will produce cloud to ground and cloud to air lightning along with lowering ceilings to lifr and ifr. Storms will move into sw Louisiana before 1800z. In addition visibilty will vary dropping below one mile in storms producing the heavier rains. && .PREV DISCUSSION... /issued 1138 AM CDT THU MAY 19 2016/ UPDATE... Large complex of storms continues to march east acrs se TX in association with an impulse aloft. The leading edge of the activity extending roughly along a Tyler to Katy line, with stronger storms further sw approaching the cntl TX coast. Expect showers and tstms will increase acrs our se TX zones this aftn as this system approaches our CWA, but most of the stronger storms and heavier showers are expected to stay south of the area along and south of a frontal boundary that extends east acrs the outer coastal waters zones. Adjusted aftn POPs/WX slightly leaning toward recent HRRR guidance. Better rain chcs are expected to arrive during the evening and overnight hours as a secondary impulse develops along the TX coast and lifts ne acrs the area. Temperatures late this morning range fm near 70 acrs the lakes region of se TX to the upper 70s acrs Acadiana. Thicker cloud cover moving in fm the west will help limit aftn heating acrs se TX with highs expected to remain in the 70s today; meanwhile, further east, thinner clouds and more insolation should allow temperatures to reach the middle 80s. 24 PREV DISCUSSION... /issued 520 AM CDT THU MAY 19 2016/ DISCUSSION... 12z taf issuance. AVIATION... Mid level deck increasing ~10000ft with intermittent low level layer ~1500ft yielding intermittent sct/bkn across region in association with a weak shortwave moving thru the region now. Radar showing -SHRA over C and SC LA this morning in association with this feature. Next significant shortwave moving across W TX now igniting SHRA/TSRA across C TX, which will be responsible for increasing chances of SHRA/TSRA later this afternoon across SE TX/SW LA and this evening and overnight across the remainder of LA. Showing this by placing appropriate tempo groups and wording for TSRA & IFR vsby/ceilings. Still question on timing of this, so placed 6 hr PROB30 group this evening into the early morning hours. After that, will likely have lingering -RA with the occasional clap of thunder. Again, it all depends on the evolution and size of the complex of TSRA that eventually develops later today. DML PREV DISCUSSION... /issued 326 AM CDT THU MAY 19 2016/ DISCUSSION... Short Term...Today through Friday. Main forecast issues will be POPs and rainfall through Friday. Fairly quiet weather conditions were noted early this morning although low clouds were beginning to develop. Water vapor shows convection increasing overnight into central Texas ahead of upper shortwave. As this system moves east,increasing showers and thunderstorms are expected later today. Rich thte air and PWATs over 2 inches are forecasted into tonight so will have likely POPs mainly for this evening through early Friday. Will taper POPs over western areas late Friday, but will still continue with chance POPs elsewhere as significant thte air remains over area. Long Term...Friday night through Wednesday. Upper trough will slowly move east of the area late Friday. Will keep a slight chance of storms early Friday night over lower Acadiana. At this time...dry weather is forecasted for the weekend. Short wave energy from next upper trough will begin to affect the area beginning Monday. Will bring rain chances back to southeast Texas on Monday. Increasing instability is forecasted beginning Tuesday so will have slightly higher POPs over the area through midweek. Overall...temperatures should be at or slightly below normal. MARINE... A very benign wind pattern is in place thanks to a weak stationary front over coastal counties/parishes. A low pressure wave may develop along the front late tonight and provide a modest increase in onshore flow for a brief period. The front will shift south with weak high pressure building behind the boundary. Weak onshore flow is expected early next week as low pressure develops over eastern Colorado. 04 && .PRELIMINARY POINT TEMPS/POPS... AEX 67 83 66 86 / 70 60 10 10 LCH 70 84 69 87 / 70 60 10 10 LFT 71 85 70 87 / 80 70 20 10 BPT 70 85 70 88 / 70 40 10 10 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && AVIATION...19
Hazardous weather outlook, May 19, 4:24 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CDT THU MAY 19 2016 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-200930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 424 AM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER LATER TODAY AND TONIGHT ACROSS SOUTHEAST TEXAS AND EXTREME SOUTHWEST LOUISIANA. THERE IS ALSO SLIGHT RISK OF EXCESSIVE RAINFALL LATER TODAY AND TONIGHT ACROSS ALL OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THE MAIN AREA FOR EXCESSIVE RAIN WILL BE SOUTH OF HIGHWAY 190. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. AT THE SURFACE...A STATIONARY FRONT WAS OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. THESE FEATURES WILL AID IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS LATER TODAY AND TONIGHT. SOME STORMS MAY REACH SEVERE LIMITS MAINLY ACROSS SOUTHEAST TEXAS AND EXTREME SOUTHWEST LOUISIANA. THE MAIN THREAT WILL BE DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. BURSTS OF HEAVY RAIN MAY ALSO OCCUR ESPECIALLY TONIGHT. SOME FLOODING MAY BE POSSIBLE ESPECIALLY OVER FLOOD PRONE AND POOR DRAINAGE AREAS. RESIDENTS ARE URGED TO MONITOR WEATHER CONDITIONS ESPECIALLY LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER LOWER ACADIANA ON EARLY FRIDAY. OTHERWISE...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE LATE FRIDAY WITH DRY WEATHER FORECASTED FOR THE WEEKEND. LOW CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE EARLY AND MIDDLE PART OF NEXT WEEK. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.
In the hours before
Special weather statement, May 19, 4:15 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT THU MAY 19 2016
TXZ215-192245-
JEFFERSON TX-
415 PM CDT THU MAY 19 2016
...SPECIAL WEATHER STATEMENT...
AT 414 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES WEST OF STOWELL TO NEAR HIGH ISLAND.
MOVEMENT WAS EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...NEDERLAND...GROVES...PORT NECHES...NOME...SABINE
PASS...CENTRAL GARDENS...HAMSHIRE...BEVIL OAKS...CHINA...LA BELLE...PORT
ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT...FANNETT...WINNIE AND SEA RIM
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2989 9436 2989 9444 3011 9445 3012 9430
3017 9427 3019 9418 3013 9408 3008 9409
3007 9403 3003 9403 2998 9386 2993 9386
2986 9393 2984 9392 2984 9395 2982 9393
2981 9395 2969 9384 2967 9406 2956 9435
TIME...MOT...LOC 2114Z 262DEG 20KT 2978 9449 2959 9435
06The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:44 AM CDT | River Flood Warning | LCH | Calcasieu | 7 days |
| May 19, 3:11 PM CDT | Coastal Flood Advisory | LCH | Cameron | 10 hr |
| May 19, 4:00 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 19, 5:57 PM CDT | Special Marine Warning | LCH | 63 min | |
| May 19, 6:28 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 47 min |
| May 19, 6:45 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 60 min |
| May 19, 6:53 PM CDT | Special Marine Warning | LCH | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.